Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What are the conditions that cause aciphex to produce hemorrhoids?

User rating for this question
Answered by

Practicing since : 1996
Answered : 1680 Questions
What underlying condition would cause Aciphex to produce hemorrhoids in a patient that had never previously had them.
I have copies of much of my medical records on hand, if there's anything you should require please ask.
Posted Mon, 15 Apr 2013 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 4 hours later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

There is no condition that would cause aciphex to produce hemorrhoids.

Hemorrhoids usually occurs due to constipation.

I hope that answers your question.
If you have no more questions, kindly rate this service.
Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: What are the conditions that cause aciphex to produce hemorrhoids? 5 hours later
I have read somewhere that "food entering the digestive tract" UNDIGESTED could cause hemorrhoids....this would seem to me to be a possibility given that Aciphex reduces the production of stomach acid.

If a person had "gastrointestinal candidiasis" could Aciphex create and environment which allowed this condition to worsen ? If Aciphex was perscribed to a person with severe gastrointestinal candidiasis...what would happen.

I am uncertain if what appeared was a hemorrhoids or if they were bulging veins caused by portal vein hypertension...what do know is they were caused by without doubt the drug Aciphex. After being on the drug 6 days they appeared and disappeared 14 days after I discontinued the drug.

I do not have HIV or HEP and I do not, have never drank alchohol but I do have elevated liver enzymes....what I have can be treated with fluconazole but I have been unable to obtain a diagnosis.
Answered by Dr. Ratnakar Kini 33 hours later
Again I would like to tell you that Aciphex does not cause hemorrhoids.
How was GI candidiasis diagnosed?

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Follow-up: What are the conditions that cause aciphex to produce hemorrhoids? 6 hours later
Well Aciphex for whatever reason, did beyond any doubt bring on a terrible case of hemorrhoids for me. I have put this side effect to many people and they agree with you..however it was me that couldn't sit down for a week. I never had hemorrhoids 41 years before I took Aciphex and I haven't had them since. I only took Aciphex for approx. 10 days...the symptoms became so severe I stopped it. It also gave me severe heart palpitations.....and drastically increased the burning pain that was pre-existing under my right ribcage, and I lost a signifigant amount of weight, 1 lb per day....and that didn't stop until approx two weeks after I discontinued the drug and the hemorrhoids disappeared.

GI candidiasis has been diagnosed with trial runs of fluconazole at rates of up to 600 MG per day for a 6 week period. Symptoms have however returned since fluconazole was discontinued. The species of fungi hasn't been determined, whats growing on my tongue swabs as Saccharomyces Cervasies (bakers yeast).....which I have not eaten in almost 4 years. I am on a restricted diet and can not eat any grain.
In rare cases I just saw, Aciphex can cause liver inflammation.....blood attempts to return to the heart from the rectum via the liver, if the blood flow through the liver is impaired, hemorrhoids are caused by restricted blood flow. This information was not printed the last time I looked which was 2 years ago.

Aciphex I now see carries a warning for patients with liver disease. I do not have liver disease that I am aware of, but my liver enzymes are elevated and I have not been provided with an explaination as to why they are.
Answered by Dr. Ratnakar Kini 2 days later

As far as my clinical experience goes, I have not seen someone get hemorrhoids while being on Aciphex. Hemorrhoids may be present as a co-existing condition but does not occur as a side effect on Aciphex.

Medical literature does not say it either.

Aciphex is supposed to be used with caution in patients with severe hepatic or liver impairment.

I have answered your query to the best of my knowledge. I do not think I can add more points to my answer. Hence, you may want to close the discussion or start a new thread of query.

Thank you and regards,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor